Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


The Tired, Lonely Guy Writes Back.
Jul 29, 1999

Hi. I submitted the anxiety-laden letter on 22 July which subsequently prompted the very kind response from the forum and the equally wonderful response on 26 July. Bless you. You're so kind and expressive, you guys really help a lot. I suppose time will have to heal all this. You see, I guess some people are very complacent about HIV because all their friends have it or because they have lived full, happy lives and are rather ambivalent about their fates. I'm not saying that these people deserve HIV, and I sincerely hope that everyone with this condition thrives and lives a long life.

My life has been lonely and full of disillusionment. I'm not looking for pity; just stating a fact. WHen I was a child and a teenager, I took NO risks...was the straight A student, very awkward, very shy. I thought studying was the answer to everything. Well, I got to college and met a lot of people who had taken risks and hadn't done so much studying. I felt I'd wasted a lot of time playing so safe and being such a miserable outcast. Even my teachers had told me to lighten up. Well, other disullusionment followed...everyone said employers would be banging down my door if I did well in a good college...not the case. Eventually it got to the point where I couldn't separate real from imagined risks and did some really dumb things.

I don't want to go on and on about my life...just that I've felt so betrayed by so many people...that once I married I just wanted to have a 'normal,' happy life. Then all this comes up. Rationally I know I should trust my docs, etc. but I have an irrational fear that I'll be betrayed again...and it will harm my health. It doesn't help that my head is very congested (which feels very strange).

I'm being compliant about the meds and trying to get on with my life...working (from home), etc. This has been such a blow...and I have ALWAYS been very nervous and anxious. Like everyone out there, I want a long, happy life in which to accomplish my goals. Nothing is guaranteed, but I just want the shot that everyone else has...HIV is very isolating, and I would just like to be reassured (again and again) that with the proper meds, etc., I can still have my dreams and have realistic hopes. I don't really have a family or friends to turn to...I don't trust people easily (I trust my wife, thank God she's here).

Anyway, thanks so much for listening (or reading). I'll keep you posted how things go. And for anyone else out there who feels lonely, know I'm thinking of you and wishing you well. Thanks for reading and taking an interest in me. Bless you all, and may you all have wonderful health! Peace.

Response from Mr. Molaghan

Hello again

It's good to hear back from you. I'm glad that you were also able to get some feedback from another site visitor. Building trust with your doctor is an ongoing process and with your fear of betrayal and loneliness, makes it even tougher. This new challenge in your life seems to have given you some insights into your fears and anxieties, and the fact that you are able to talk about this a major step. You need not be isolated by HIV. It is possible for you to live a healthy life, and even continue with hopes and dreams…seriously. You also may benefit from counseling (not just antidepressants) to help explore some of your fears of betrayal and loneliness, and how it relates to your dealing with HIV. It can be a lot of work, but you're worth it. You might also want to visit The Body's HIV and Mental Health Forum.

You might find some helpful information there. Keep up the good work!


Previous
Totally Tired -- What Can I do?
Next
Realizing I'm not alone... just tired.

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement